Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2020, 4:43 PM CDT for Giles County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 4:43 PM CDT (21:43 UTC)
- Expired
- Jun 30, 2020, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
964
WUUS54 KOHX 302143
SVROHX
TNC055-302230-
/O.NEW.KOHX.SV.W.0124.200630T2143Z-200630T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
443 PM CDT Tue Jun 30 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Giles County in Middle Tennessee...
* Until 530 PM CDT.
* At 443 PM CDT, a severe thunderstorm was located near Pulaski,
moving southeast at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Pulaski, Ardmore, Elkton, Lynnville, Goodspring, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8704 3524 8722 3540 8701 3535 8691
3534 8691 3533 8690 3532 8691 3531 8691
3531 8687 3530 8686 3532 8685 3529 8683
3499 8684
TIME...MOT...LOC 2143Z 308DEG 36KT 3525 8702
HAIL...<.75IN
WIND...70MPH
$$
Whitehead2 follow-up statements
143
WWUS54 KOHX 302159
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
459 PM CDT Tue Jun 30 2020
TNC055-302230-
/O.CON.KOHX.SV.W.0124.000000T0000Z-200630T2230Z/
Giles TN-
459 PM CDT Tue Jun 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN GILES COUNTY...
At 459 PM CDT, a severe thunderstorm was located near Pulaski, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pulaski, Ardmore, Elkton, Goodspring, Frankewing and Prospect.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 8704 3514 8714 3532 8694 3531 8691
3531 8690 3530 8686 3532 8685 3529 8683
3499 8684
TIME...MOT...LOC 2159Z 309DEG 33KT 3518 8693
HAIL...<.75IN
WIND...60MPH
$$
Whitehead301
WWUS54 KOHX 302223
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
523 PM CDT Tue Jun 30 2020
TNC055-302233-
/O.EXP.KOHX.SV.W.0124.000000T0000Z-200630T2230Z/
Giles TN-
523 PM CDT Tue Jun 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILES COUNTY WILL
EXPIRE AT 530 PM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
LAT...LON 3500 8704 3514 8714 3532 8694 3531 8691
3531 8690 3530 8686 3532 8685 3529 8683
3499 8684
TIME...MOT...LOC 2223Z 308DEG 36KT 3505 8672
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:05 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 30, 3:05 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 305 PM CDT Tue Jun 30 2020 .DISCUSSION... Much of Middle TN has scored at least a few drops in the rain bucket between this morning and early afternoon. This morning's wave of action that rumbled through the Nashville Metro, dropping 1-2" of rain, is now exiting the Cumberland Plateau. West of I-65, more rain and thunderstorms are developing, with the strongest storm cores along the TN River. Additional instability is aiding in more robust development there, whereas the atmosphere nearer to I-65 has been worked over from morning convection. The best chance for rain appears to be along and west of I-65 through the evening. That is not to say that areas farther east will stay rain-free, but chances are reduced compared to locations farther west. Thanks to a NW-to-SE oriented stationary front, we will be keeping an eye on storm development in west KY, eastern MO, and western IL this evening. Some short-range guidance suggests a more organized band of storms racing southeast toward the Mid State tonight. Conditions look to become drier, albeit temporarily, in the early morning hours on Wednesday. Another disturbance quickly moves toward the Mid State before sunrise, sparking more showers and isolated storms for your Wednesday morning. Further upstream toward St. Louis, a number of models develop a SE-moving complex of storms that may impact the western half of our area by the afternoon. While widespread severe weather is not expected, a couple strong to severe storms cannot be ruled out through tomorrow evening. In short, we will remain in a very active setup for at least the next 24 hours. A pattern shift begins Thursday with the aforementioned stationary boundary beginning to drift south. Lower coverage of rain/storms is expected on Thursday, with the highest rain chances focused across the southern half of Middle TN. Drier conditions, minus a stray shower, are expected for Friday...with only a small uptick in afternoon rain chances Saturday. Sunday into next week will feature more afternoon/evening convection across much of Middle TN. Temperatures through the extended period will remain near to slightly above normal. Of course, afternoon highs will vary with any rain/cloud cover nearby (much like today). && .AVIATION... 18Z TAF DISCUSSION. SHRA/VCTS are currently affecting CKV/CSV with additional activity expected to reach BNA/MQY later this afternoon. A break in precipitation is expected at airports this evening into tonight before more showers and storms develop around 09-10Z. VFR conditions will predominate but MVFR cigs/vis will be occur at times. Light and variable winds this afternoon will become light and southerly overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 85 71 89 70 / 50 50 40 30 10 Clarksville 70 85 70 88 68 / 60 50 30 30 10 Crossville 66 78 66 83 65 / 50 50 40 30 10 Columbia 70 85 70 87 68 / 50 80 50 40 10 Lawrenceburg 70 85 69 87 68 / 50 80 60 40 10 Waverly 70 85 70 88 69 / 50 70 50 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Schaper AVIATION........Shamburger
Hazardous weather outlook, Jun 30, 5:22 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 522 AM CDT Tue Jun 30 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-011030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 522 AM CDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Strong to severe thunderstorms are possible later today and tonight. Strong to damaging wind is the main threat. Localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are again possible on Wednesday. Strong to damaging wind again the main threat. The potential for localized flooding is also possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Jun 30, 2:30 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
230 PM CDT Tue Jun 30 2020
TNZ024-302000-
Humphreys TN-
230 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMPHREYS COUNTY UNTIL
300 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Johnsonville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Waverly, New Johnsonville, McEwen and Hurricane Mills.
This includes Interstate 40 between mile markers 140 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 8800 3603 8800 3611 8793 3613 8764
3593 8763 3591 8766 3592 8768 3591 8770
3587 8771 3587 8794 3594 8793 3594 8798
3595 8801 3597 8802
TIME...MOT...LOC 1929Z 268DEG 25KT 3600 8793
ShamburgerSpecial weather statement, Jun 30, 2:54 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
254 PM CDT Tue Jun 30 2020
TNZ024-025-056-057-302030-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
254 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...NORTHERN
PERRY...SOUTHERN HUMPHREYS AND HICKMAN COUNTIES UNTIL 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dickson to New Johnsonville. Movement was east
at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Dickson, Centerville, Camden, New Johnsonville, Hurricane Mills,
Lobelville, Bon Aqua, Primm Springs, Lyles, Bucksnort, Pinewood,
Nunnelly and I-40 Near The Tennessee River.
This includes the following highways...
Interstate 40 between mile markers 136 and 180.
Interstate 840 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3573 8803 3577 8798 3583 8797 3587 8794
3592 8793 3594 8793 3594 8798 3595 8801
3597 8802 3601 8800 3604 8720 3572 8725
3569 8803
TIME...MOT...LOC 1953Z 275DEG 34KT 3595 8740 3591 8803
ShamburgerSpecial weather statement, Jun 30, 3:16 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
316 PM CDT Tue Jun 30 2020
TNZ024-056>058-302100-
Hickman TN-Lewis TN-Humphreys TN-Perry TN-
316 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS...PERRY...
SOUTHEASTERN HUMPHREYS AND HICKMAN COUNTIES UNTIL 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bon Aqua to near Parsons. Movement was east at
30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Hohenwald, Centerville, Linden, Lobelville, Gordonsburg, Kimmins,
Primm Springs, Lyles, Bucksnort, Mousetail Landing State Park,
Pinewood, Pleasantville and Nunnelly.
This includes Interstate 40 between mile markers 139 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3566 8802 3568 8802 3572 8804 3577 8798
3583 8797 3593 8773 3595 8721 3572 8725
3570 8731 3566 8733 3566 8734 3565 8733
3552 8740 3551 8798 3553 8798 3562 8804
TIME...MOT...LOC 2015Z 263DEG 27KT 3589 8763 3563 8806
ShamburgerSpecial weather statement, Jun 30, 3:41 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Nashville TN 341 PM CDT Tue Jun 30 2020 TNZ095-302115- Giles TN- 341 PM CDT Tue Jun 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILES COUNTY UNTIL 415 PM CDT... At 340 PM CDT, Doppler radar was tracking a strong thunderstorm with rotation near Elkton, or 12 miles southeast of Pulaski, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ardmore and Elkton. This includes Interstate 65 between mile markers 1 and 9. LAT...LON 3499 8698 3513 8698 3513 8683 3499 8684 TIME...MOT...LOC 2040Z 269DEG 12KT 3505 8690 Shamburger
Special weather statement, Jun 30, 3:47 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
347 PM CDT Tue Jun 30 2020
TNZ056>058-060-093-094-302130-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-Perry TN-
347 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN WAYNE...
NORTHWESTERN LAWRENCE...SOUTHERN MAURY...SOUTHERN PERRY AND SOUTHERN
HICKMAN COUNTIES UNTIL 430 PM CDT...
At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Centerville to Decaturville. Movement was east
at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Columbia, Hohenwald, Centerville, Waynesboro, Linden, Mount Pleasant,
Summertown, Clifton, Gordonsburg, Kimmins, Henryville, Flatwoods,
Hampshire, Pleasantville and Williamsport.
This includes Interstate 65 near mile marker 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 8802 3548 8799 3549 8798 3554 8798
3580 8743 3563 8689 3524 8771 3538 8802
3539 8802 3539 8799 3540 8797 3541 8798
3543 8803 3545 8804
TIME...MOT...LOC 2046Z 286DEG 23KT 3569 8751 3545 8803
ShamburgerLocal storm report, Jun 30, 4:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 2 SSW SUMMERTOWN 35.40N 87.33W
06/30/2020 LAWRENCE TN EMERGENCY MNGR
MULTIPLE TREES DOWN, ROADS IMPASSIBLE. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER OHX2000435
UNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:22 PM CDT | Special Weather Statement | OHX | Stewart | 38 min |
| Jun 30, 9:54 AM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Jun 30, 10:12 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 3 hr |
| Jun 30, 10:39 AM CDT | Special Weather Statement | OHX | Smith, Wilson | 36 min |
| Jun 30, 1:31 PM CDT | Special Weather Statement | OHX | Houston | 29 min |
| Jun 30, 2:30 PM CDT | Special Weather Statement | OHX | Humphreys | 30 min |
| Jun 30, 2:54 PM CDT | Special Weather Statement | OHX | Hickman | 36 min |
| Jun 30, 3:16 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 44 min |
| Jun 30, 3:41 PM CDT | Special Weather Statement | OHX | Giles | 34 min |
| Jun 30, 3:47 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 43 min |
| Jun 30, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 38 min |
| Jun 30, 4:27 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 3 hr |
| Jun 30, 5:19 PM CDT | Special Weather Statement | OHX | Lawrence | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.